... dangerous than when given to non-dementia patients
4 Sep 2009
Since Haldol was given to my dad who had dementia I have read a great deal about the drug. Many sites I have visited advised that this drug should NOT be give to patients with dementia. My dad passed away last month - the stage of his demential was very bad, he was constantly agitated and he became very physically aggressive with his care givers.
He developed pnuemonia and that was only one of the side effects of Haldol. I wish now I had read up on this drug at the time they started administering to him.
Let me also add that dad was on three other psychotic meds (2 daily and 1 as needed) to try to keep him on a level plane - perhaps the combination of all of these meds were working against his ability to fight off other physical symptoms. I would not recommend Haldol for anyone with dementia - as it is supposedly packaged with warnings about giving this drug to dementia patients.
Hope this helps.
- Haldol Information for Consumers
- Haldol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Haldol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
seroquel & depacote (both three times a day) atavan (as needed for agitation/aggression) and haldol injection (as needed) Please excuse if I have ...
2 answers • 11 Aug 2009
... was told over the phone "haldor" is what I was told. Question-my father has dementia, thought to be caused by drinking. He has been ...
3 answers • 18 May 2010
Why would Haldol be prescribed for aggressive behavior in an 85 old male with dementia,heart,stroke?
With present warnings, I am particuarly worried with sudden death of my elderly father with severe heart problems. This was precribed by his ...
2 answers • 2 Jul 2010
Has anyone ever heard of using Haldol 5 mg at bedtime for sleep and rest with a may repeat in 30 to?
... 60 minutes? Patient is 88 years old with probable dementia .limited oral communication and is unable to eat, dress, or move without help.
3 answers • 1 Jun 2011